Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 23, NWS Morristown, TN

April 28, 2013Bledsoe County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this river flood warning at Apr 28, 2013, 3:15 PM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It took effect at Apr 28, 2013, 7:00 PM CDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2013, 3:15 PM CDT (20:15 UTC)
In effect from
Apr 28, 2013, 7:00 PM CDT
Expired
May 1, 2013, 7:00 AM CDT
In force
60 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sequatchie River near Whitwell (WHTT1). The gauge peaked at 15.21 ft at Apr 29, 2013, 12:00 PM CDT.

actionminormoderatemajor5101504/2804/2904/3005/0105/02
Action stage
12 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03571000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 2:20 PM CDT, 55 minutes earlier.

Area forecast discussion, Apr 28, 2:20 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT SUN APR 28 2013

.SHORT TERM...(TONIGHT THROUGH TUESDAY)...A GOOD FETCH OF GULF
MOISTURE CONTINUES TO STREAM IN AHEAD OF THE SLOW MOVING LOW
PRESSURE SYSTEM AND WEAK COLD FRONT. TEMPTED TO DROP POPS
CONSIDERABLY OVER NRN PLATEAU COUTNIES...BUT FRONT HAS NOT YET
CLEARED THOSE AREAS AND AIRMASS IS SLIGHTLY UNSTABLE AS FAR WEST AS
MIDDLE TN AND CENTRAL KY. OTHERWISE...LOWERING POPS FROM THE NW TO
SE OVERNIGHT AND DROPPING ANY MENTION OF THUNDERSTORMS AFTER
MIDNIGHT. TEMPS WON'T DROP MUCH MORE THAN A CATEGORT OR TWO OVERNIGHT.

FLOODING CONCERNS ARE MINIMAL THIS AFTERNOON AND SHOULD BE ABLE TO
LET THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR MARION COUNTY
EXPIRE AT 415 PM CDT. EMORY RIVER AT OAKDALE IS STILL ON THE
INCREASE...BUT NOT EXPECTED TO GO NEAR OR ABOVE THE FLOOD STAGE OF
27.0 FEET.

MINOR CHANGES FOR MONDAY AND MONDAY NIGHT WERE TO LOWER POPS...
ESPECIALLY OVER THE WRN AREAS. LOOKS LIKE CLEARING MONDAY NIGHT AND
BOUNDARY LAYER WILL BE MOIST...SO INCLUDED PATCHY FOG LATE.
LOWERED POPS CONSIDERABLY FOR TUESDAY WITH MAINLY DIURNAL
CONVECTION...WHICH SHOULD BE QUITE SPARSE IN COVERAGE OUTSIDE OF
MTN AREAS. OPTED FOR A MOS BLEND WITH DIFFERING MOS MINS FOR MONDAY
NIGHT. JUMPING INTO THE LOWER TO MID 80S FOR TUESDAY LOOKED A BIT
AGGRESSIVE TO ME...THUS I WENT CLOSER TO THE NOT AS WARM NAM MOS
MAXES.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...PROGRESSION OF LONG
WAVE TRAIN ACROSS THE MID LATITUDES REALLY SLOWS DOWN AROUND THE
MIDDLE OF SPRING WITH CUT OFF LOWS TRUDGING ALONG AT A LEISURELY
PACE. BLOCKING RIDGE OVER THE EASTERN THIRD OF THE COUNTRY WILL
KEEP SLIGHT AND SMALL CHANCES FOR CONVECTION IN PLACE ACROSS THE
FORECAST AREA TUESDAY THROUGH THURSDAY WITH THE BEST CHANCE IN THIS
SCENARIO BEING ACROSS SOUTHEAST TENNESSEE AND ALONG THE CUMBERLAND
PLATEAU. BY FRIDAY THE UPPER TROUGH/CLOSED LOW AND ASSOCIATED
SURFACE FRONTAL SYSTEM WILL HAVE MADE PROGRESS INTO THE EASTERN
HALF OF THE COUNTRY WITH MOISTURE/INSTABILITY AXIS BUILDING INTO
THE SOUTHERN APPALACHIAN REGION. FORECAST HIGHEST CHANCE POPS
FRIDAY THROUGH FRIDAY NIGHT AS THE SURFACE COLD FRONT INCHES ITS
WAY ACROSS THE REGION. SATURDAY INTO SUNDAY THE BOUNDARY SLIPS
FURTHER NORTHEAST ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA
WHERE POPS WERE HELD A LITTLE HIGHER THAN ACROSS THE CUMBERLAND
PLATEAU AND SOUTHEAST TENNESSEE/SOUTHWEST NORTH CAROLINA. DIFFICULT
TO SAY EXACTLY WHERE THE CUT OFF LOW WILL END UP BUT MODELS PLACE
THE LOW ACROSS THE UPPER MIDWEST BY SUNDAY AND A SOUTHERLY LOW
LEVEL COMPONENT WILL KEEP THE AREA SUPPLIED WITH JUST ENOUGH
MOISTURE ALONG WITH SOME DAYTIME HEATING FOR A SMALL CHANCE FOR A
SHOWER OR THUNDERSTORM SO KEPT THIS IDEA GOING ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             55  75  55  81  57 /  60  20  10  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  54  73  53  79  57 /  60  40  10  10  10
OAK RIDGE, TN                       53  72  52  80  56 /  60  20  10  10  10
TRI CITIES AIRPORT, TN              51  72  47  76  52 /  70  40  10  20  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

TG
Hazardous weather outlook, Apr 28, 11:11 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1211 PM EDT SUN APR 28 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-291615-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1211 PM EDT SUN APR 28 2013 /1111 AM CDT SUN APR 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAKENING COLD FRONT WILL SLOWLY MOVE EAST ACROSS THE SOUTHERN
APPALACHIAN REGION THIS AFTERNOON AND TONIGHT...BRINGING NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS. A FEW STORMS COULD BECOME STRONG
...PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WHICH MAY
LEAD TO SOME FLOODING OF STREAMS AND LOW LYING AREAS.

MINOR RISES BELOW FLOOD STAGE ARE OCCURRING ON THE EMORY RIVER AT
OAKDALE...AND THE SEQUATCHIE RIVER NEAR WHITWELL MAY REACH THE
FLOOD STAGE OF 14.0 FEET BY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A STRONGER LOW PRESSURE SYSTEM WILL SLOWLY APPROACH THE REGION
TOWARDS THE END OF THE WEEK...WITH A FEW STRONG TO SEVERE STORMS
POSSIBLE WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:49 AM CDTAreal Flood AdvisoryMRXMarion, Sequatchie3 hr
Apr 28, 11:29 AM CDTAreal Flood AdvisoryMRXMarion5 hr
Apr 28, 3:15 PM CDTRiver Flood WarningMRXHamilton42 hr

Nearby

River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.